MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.5MM X 25.4MM FRTR,L; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 2.5MM X 25.4MM FRTR,L; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Catalog Number L-CRN-G1
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Concomitant med products and therapy dates: attachment device, handpiece device ((b)(6) 2020).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure of the skull it was observed that the cutter device (router) was dull and had poor sharpness, causing the attachment device and handpiece device to generate heat.According to the reporter, the user changed to a new cutter device and the sharpness of the new cutter device was not an issue, and the attachment device and handpiece device did not generate heat.It was further reported that the cutter device (router) had some abnormality.It was reported that there was no allegation against the attachment device and handpiece device.It was reported that there was a twenty minute delay in the procedure due to the event.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.Quality engineering evaluated the cutter device and the reported condition that the cutter device (router) was dull and had poor sharpness, causing the attachment device and handpiece device to generate heat was confirmed.An assessment was performed and it was noted that the fluted router was received in heavily used condition.The edges of the device were dull, the front showed some damage, and all over the cutter rust and residues were detected.It was determined that due to detected residues and rust on the product it was very likely the device was reused and reprocessed.The assignable root cause was determined to be traced to user, which is user error.A review of the device history was performed and no non-conformances were detected related to the reported condition.

Brand Name
2.5MM X 25.4MM FRTR,L
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key10387908
Report Number1045834-2020-01304
Device Sequence Number11624756
Product Code HBC
UDI-Device Identifier00845384012856
UDI-Public845384012856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberL-CRN-G1
Device Lot NumberM483134584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer08/17/2020
09/14/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/02/2020
09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1